MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812220
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient presented with a coronary artery disease and underwent coronary intervention.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.The physician stated that the lesion was very difficult to prepare.A 2.25 x 32 mm synergy xd drug-eluting stent (des) was advanced for treatment; however, it was noted that the stent felt as though it was getting hung up in the 6f guidezilla guide extension catheter, and the stent was unable to be advanced.All access was lost as the stent, the guidezilla, and the guidewire all came out together.A new 2.25 x 12m synergy xd des was used; but the stent was also difficult to advance and ended up breaking in the guide.Both stents were removed and no foreign material remained in the patient.The lesion was further prepped, and another stent was deployed to complete the procedure.There were no patient complications and the patient fully recovered.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: synergy xd mr us 2.25 x 12mm stent delivery system was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.A visual and tactile examination identified a hypotube break 19.7cm distal to the distal end of the strain relief and multiple hypotube kinks along the length of the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found no issues.A microscopic examination identified no sign of damage, stretching or lifting of the stent struts.Balloon cones were reviewed under microscopic examination, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A microscopic examination of the bumper tip showed no signs of distal tip damage.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition.This conclusion code is based on the available information, reported anatomical characteristics and the review conducted at the boston scientific site.This was the second device used during the procedure which experienced advancement difficulty within the guide and guide catheter extension.Returned product analysis confirmed the damage with a hypotube break and identified multiple hypotube kinks.Based on the available information it was initially stated that the lesion was very difficult to prepare, it is likely that the difficulty in advancing experienced with multiple devices and observed damage was due to interaction between this device, ancillary devices and the lesion conditions present in the vessel being treated (90% stenosis, moderate calcification and moderate tortuosity).
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24496019
Report Number2124215-2026-11603
Device Sequence Number10616916
Product Code NIQ
UDI-Device Identifier08714729980711
UDI-Public(01)08714729980711(17)260923(10)35002060
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberH7493941812220
Device Catalogue NumberH7493941812220
Device Lot Number0035002060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown